Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have been feeling light headed, confused. Have panic disorder. Am I bleeding internally? Can it be a tumor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hello, how are you? I have been feeling light headed for the past week. I have a panic disorder and actually just had a pretty bad panic attack last night. Surprisingly while recovering from the panic attack I didn't have the light headed feeling. It's really odd because sometimes it feels like blood is rushing to my head or something and the very top of my head feels very woozy. It's been like this every day since last Thursday. It can be very scary. When I turn my head to look at something or switch screens on the computer, its like it takes a split second for my mind to get focused on it. I have not passed out though. I get worried that I am bleeding internally or something, or a tumor or something major. I don't have health insurance which is why I have been trying to put off going to the doctor. I XXXXXXX with my psychiatrist again next Wednesday - they have me of a sliding scale based on my income there. It just really scares me when I stand up and have that wooziness or sit down and have it. Surprisingly when I lay down it seems to go away. I should also note that at night I usually run a very low grade fever, it usually does not go above 99.2. When I wake up in the morning I have normal temperature. Can you offer any advice? Thank you!

I have been reading up on something called Postural Hypotension and wondered if I might have something like that especially since I am on medications that lower blood pressure and maybe I am not having high blood pressure problems anymore. Thank you!

Posted Sun, 22 Apr 2012 in Mental Health
Answered by Dr. Jasvinder Singh 29 minutes later

Thanks for posting your query.

Postural hypotension is a known side effect of the antihypertensive drug atenolol. The most common symptom of orthostatic hypotension is feeling lightheaded or dizzy when you stand up after sitting or lying down. This feeling, and other symptoms, usually happens shortly after standing up and generally only lasts a few seconds.

Get the dose of your antihypertensive changed after a thorough evaluation of your blood pressure. More likely it looks like postural hypotension, but if the symptoms persist then vertigo occurring due to diseases of the inner ear or brainstem.

In addition to a sense of spinning which is better on lying down, people may have nausea, loss of balance, hearing or vision problems, and headaches.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor